Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 313, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 20, 1997, 12:49 AM CDT for Overton County, Tennessee. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 20, 1997, 12:49 AM CDT (05:49 UTC)
- Expired
- Aug 20, 1997, 1:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Overton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 1:00 AM CDT | Thunderstorm Wind 50 | Livingston, TN | A radio station in Livingston reported one large tree down in the city. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 19, 7:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 5.8 hours before the alert went out and 339 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
816 WUUS1 KBNA 200550 RRA SVRBNA TNC133-200630- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1249 AM CDT WED AUG 20 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 130 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...OVERTON COUNTY AT 1245 AM CDT A SEVERE THUNDERSTORM WAS INDICATED ABOUT 7 MILES EAST OF LIVINGSTON MOVING EAST AT 30 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 3:48 PM CDT, 9 hours 1 minute earlier.
Area forecast discussion, Aug 19, 3:48 PM CDT, 9 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT TUE AUG 19 1997 SURROUNDING OFFICES NOTE... VWP/RADIAL VELOCITIES SHOWING GOOD MID LEVEL JET NOSING THROUGH WESTERN KY AT THIS TdIME. SEVERE WEATHER BREAKING OUT ON THE NOSE OF THIS MID LEVEL JET ALONG TENNESSEE...KENTUCKY BORDER WITH WALL CLOUDS BEING REPORTED. BOYD 01
In the hours before
Local storm report, Aug 19, 8:10 PM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM BAXTER TN WIND DAMAGE
08/19/97 PUTNAM THUNDERSTORM WINDS DOWNED
TREES AND POWERLINES
AROUND BAXTER. REPORTED BY
LOCAL FIRE DEPARTMENT.
0725 PM BAXTER TN .88 INCH HAIL
08/19/97 PUTNAM NICKEL SIZE HAIL IN
BAXTER.Local storm report, Aug 19, 8:16 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM WHITE HOUSE TN 60 MPH TSTM GUST
08/19/97 ROBERTSON STORM SPOTTER REPORTED
WIND GUSTS AROUND 60 MPH
AND PEA-SIZE HAIL JUST
EAST OF WHITE HOUSE AT
I-65 AND STATE ROUTE 76.
0710 PM DECATURVILLE TN WIND DAMAGE
08/19/97 DECATUR THUNDERSTORM WINDS DOWNED
1 LARGE TREE AND SEVERAL
LARGE TREE LIMBS ALONG
BROOKSY THOMPSON ROAD
ABOUT 10 MILES SOUTH OF
DECATURVILLE.
0725 PM BAXTER TN .88 INCH HAIL
08/19/97 PUTNAM NICKEL SIZE HAIL IN
BAXTER.
0725 PM BAXTER TN WIND DAMAGE
08/19/97 PUTNAM THUNDERSTORM WINDS DOWNED
TREES AND POWERLINES
AROUND BAXTER. REPORTED BY
LOCAL FIRE DEPARTMENT.Local storm report, Aug 19, 8:17 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CDT TUE AUG 19 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM WHITE HOUSE TN 60 MPH TSTM GUST
08/19/97 ROBERTSON STORM SPOTTER REPORTED
WIND GUSTS AROUND 60 MPH
AND PEA-SIZE HAIL JUST
EAST OF WHITE HOUSE AT
I-65 AND STATE ROUTE 76.
0710 PM DECATURVILLE TN WIND DAMAGE
08/19/97 DECATUR THUNDERSTORM WINDS DOWNED
1 LARGE TREE AND SEVERAL
LARGE TREE LIMBS ALONG
BROOKSY THOMPSON ROAD
ABOUT 10 MILES SOUTH OF
DECATURVILLE.
0725 PM BAXTER TN .88 INCH HAIL
08/19/97 PUTNAM NICKEL SIZE HAIL IN
BAXTER.
0725 PM BAXTER TN WIND DAMAGE
08/19/97 PUTNAM THUNDERSTORM WINDS DOWNED
TREES AND POWERLINES
" AROUND BAXTER. REPORTED BY
LOCAL FIRE DEPARTMENT.The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:33 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 27 min |
| Aug 19, 7:50 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 25 min |
| Aug 19, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 27 min |
| Aug 19, 8:45 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.